Illinois, 2010

Tornado and Flash Flooding in Illinois, June 21 to 22, 2010

June 21 to 22, 2010 · NWS DVN · 11 events in 3 counties and zones

With daytime heating, showers and thunderstorms developed and raced east across eastern Iowa and northern Illinois during the late afternoon and evening of June 21. Some were severe producing large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$231,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

With daytime heating, showers and thunderstorms developed and raced east across eastern Iowa and northern Illinois during the late afternoon and evening of June 21. Some were severe producing large hail and damaging winds. In addition, torrential rains lead to some flash flooding and some funnel clouds were also spotted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 21, 1:15 AM CST, 10 hours 18 minutes earlier.

Area forecast discussion, Jun 21, 1:15 AM CST, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
215 AM CDT MON JUN 21 2010

.DISCUSSION...TODAY THROUGH SUNDAY...
A FORECAST BASED ON CONVECTIVE TRENDS IS NEVER A CERTAIN ONE...AND
THIS INHERENTLY MAKES THIS JUNE THUS FAR AN EXTREME CHALLENGE. IT
REMAINS EXCEPTIONALLY CHALLENGING...AS TONIGHTS MCS IS DISSIPATING
GENERALLY ONLY 100 MILES FROM WHERE IT SPAWNED OVER SOUTHEAST NE.
THE REMNANTS CONTINUE TO FESTER NEW CELLS...AS A STRONG MCV WORKS
EAST.  A BRAND NEW STRONG MCS IS OVER CENTRAL AND WESTERN NE...AND
THIS IS EXPECTED TO TURN EAST.  ANOTHER TWO MCS ARE LOCATED IN THE
DAKOTAS...AND SHOULD NOT AFFECT THE CWA. THE FRONT IS IN FACT DRAPED
OVER THE CWA FROM WEST TO EAST...AND IS STILL NOT FORECAST TO MOVE
THROUGH WEDNESDAY.

FLASH FLOODING CERTAINLY REMAINS A THREAT THROUGH WEDNESDAY WITH THIS
PATTERN...BUT QUESTIONS TURN STRONGLY TO WHEN THE WATCH WILL NEED TO
BE EXTENDED.  AT THIS POINT...LACKING HEAVY RAIN OVERNIGHT THAT HAS
YET TO OCCUR...AND NO SLAM DUNK FOR HEAVY RAIN THIS
AFTERNOON...THOUGH POSSIBLE...WE WILL LEAVE THE FF.A TO EXPIRE AT
18Z TODAY.  SHOULD IT EXPIRE...ANOTHER WILL BE NEEDED BEFORE THE
PATTERN TEMPORARILY BREAKS DOWN WEDNESDAY AFTERNOON.

TODAYS WILL SEE CONDITIONS MUCH LIKE YESTERDAY...AS DISSIPATING
CONVECTION MOVES ACROSS EARLY...POSSIBLY WITH SOME RE INTENSIFICATION
AS THE LLJ TILTS EAST.  OUR NEXT MAJOR SHOT COULD BE THE NEW INTENSE
NE MCS...BUT THIS COULD ALSO MOVE SOUTH OF THE CWA LIKE THE PAST ONE
DID. THUS...A SOLID CHANCE OF RAINFALL TODAY EXISTS...BUT WE SHOULD
SEE PERIODS OF JUST WARM/HOT AND DRY WEATHER TOO. HIGHS IN THE LOWER
90S SOUTH TO MID 80S NORTH ARE EXPECTED...MUCH LIKE YESTERDAY.

TONIGHT AND TOMORROW IS A NEAR REPEAT...WITH STRONG MCS POTENTIAL
NEARBY AND OVER THE CWA...A HEAVY RAIN THREAT...AND A LESS THAN
CERTAIN FORECAST. NO MODEL DATA CAME EVEN CLOSE TO HANDLING THE
CURRENT CONVECTION...AND THUS THEY ARE NOT VERY HELPFUL UNTIL AFTER
WEDNESDAY.   WEDNESDAY AND BEYOND NO CHANGES HAVE BEEN MADE.
...ERVIN...

&&

.AVIATION...
MCS ACRS IA IS IN THE MATURE/DECAYING STAGE BUT RADAR SHOWS A WAA
WING OF CONVECTION FIRING ALONG THE IA/MO BORDER INTO ILLINOIS. MCS
WL CONTINUE TO DECAY WITH STRATIFORM RA AND SOME EMBEDDED TSRA
THROUGH 16Z. VFR CIGS WITH POSSIBLY SOME 3-5SM. STRONGER CONVECTION
IN WAA WING MAY ALLOW 1-2SM AND CIGS AOB 2KFT THROUGH 12Z BEFORE
DECAYING AS WELL. ONCE PRECIP ENDS VFR CIGS/VSBY EXPECTED INTO THE
AFTERNOON. NEBRASKA MCS MAY TRIGGER NEW CONVECTION AND TSRA 20Z/21
THRU 03Z/22. MCS AFT 06Z/22 MAY CAUSE ISOLD 3-5SM WITH 3.5KFT CIGS.
...08...
&&

.HYDROLOGY...
THE MCS YESTERDAY DECAYED QUICKER THAN EXPECTED WITH ONLY LOCALIZED
MODERATE TO HEAVY RAIN. THE MCS CURRENTLY ACROSS IOWA IS
MATURE/DECAYING WHICH WILL PROBABLY RESULT IN LOCALIZED MODERATE TO
HEAVY RAINFALL AS WELL. AS A RESULT...QPF INPUT INTO THE RIVER
MODELS HAS BEEN TOO HIGH. THE MCS MONDAY NIGHT/TUESDAY MAY BE
SIMILAR TO THE PAST TWO.

THE WET PATTERN CONTINUES WITH RIVERS STILL RISING. SINCE THE PAST
TWO EVENTS HAVE BEEN GENERALLY LIGHT PRECIP...THE GROUND HAS MANAGED
TO DRY OUT A LITTLE. IF A HEAVY RAIN EVENT DOES OCCUR BETWEEN NOW
AND WEDNESDAY...SOME OF IT WILL SOAK IN BEFORE RUN OFF OCCURS.

REGARDLESS...SIGNIFICANT FLOODING WILL BE SEEN OVER THE NEXT 10 DAYS
WITH MAJOR FLOODING ON SOME RIVERS. EMERGENCY MANAGERS AND ANYONE
WITH INTERESTS ALONG AREA RIVERS NEED TO LISTEN TO FUTURE WEATHER
AND RIVER FORECASTS CAREFULLY AND PLAN ACCORDINGLY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BUREAU-
     CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
     MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CLARK-
     SCOTLAND.

&&

ERVIN/08
Hazardous weather outlook, Jun 21, 9:13 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT MON JUN 21 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221515-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1013 AM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE LIKELY TODAY AND TONIGHT WHICH MAY PRODUCE
LOCALIZED FLASH FLOODING. THE STORM PREDICTION CENTER HAS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA.
THE MAIN RISK WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. A FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF THUNDERSTORMS CAN BE EXPECTED TUESDAY AND WEDNESDAY.
THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS WITH THE MAIN THREAT DAMAGING WINDS. THESE STORMS
MAY ALSO PRODUCE TORRENTIAL RAINS LEADING TO FLASH FLOODING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

HAASE

In the hours before

Local storm report, Jun 21, 7:45 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 AM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND DMG     MEMPHIS                 40.46N 92.17W
06/21/2010                   SCOTLAND           MO   PUBLIC

            TREES DOWN THROUGHOUT TOWN. ONE TREE WAS 1 FOOT IN
            DIAMETER AND ANOTHER ONE NEAR THE KMEM RADIO STATION WAS
            3 TO 4 FEET IN DIAMETER. TIME ESTIMATED. FORMER TRAINED
            SPOTTER SD13. CONFIRMED BY CO-OP OBSERVER.

&&
Local storm report, Jun 21, 8:00 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 AM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND DMG     MEMPHIS                 40.46N 92.17W
06/21/2010                   SCOTLAND           MO   PUBLIC

            TREES DOWN THROUGHOUT TOWN. ONE TREE WAS 1 FOOT IN
            DIAMETER AND ANOTHER ONE NEAR THE KMEM RADIO STATION WAS
            3 TO 4 FEET IN DIAMETER. TIME ESTIMATED. FORMER TRAINED
            SPOTTER SD13. CONFIRMED BY CO-OP OBSERVER.

0344 AM     HEAVY RAIN       3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/21/2010  M2.60 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SINCE 2 AM.

0355 AM     FLASH FLOOD      2 WSW MONTROSE          40.51N 91.45W
06/21/2010                   LEE                IA   LAW ENFORCEMENT

            WATER OVER 300 ST BETWEEN HIGHWAY 61 AND 218.

0437 AM     FLASH FLOOD      2 NW CROTON             40.60N 91.71W
06/21/2010                   LEE                IA   LAW ENFORCEMENT

            WATER OVER HIGHWAY 2 AT THE LEE/VAN BUREN COUNTY LINE.

0437 AM     FLASH FLOOD      1 SE FARMINGTON         40.63N 91.73W
06/21/2010                   VAN BUREN          IA   LAW ENFORCEMENT

            WATER OVER HIGHWAY 2 ALONG THE VAN BUREN/LEE COUNTY LINE.

0445 AM     HEAVY RAIN       3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/21/2010  M2.90 INCH       VAN BUREN          IA   TRAINED SPOTTER

            STORM TOTAL SINCE 2 AM. CURRENTLY NOT RAINING.

0514 AM     FLASH FLOOD      2 NW ANSON              40.59N 91.80W
06/21/2010                   CLARK              MO   LAW ENFORCEMENT

            DEBRIS AND A LARGE LOG ACROSS THE ROAD 1.2 MILES WEST OF
            THE JUNCTION OF COUNTY V AND HIGHWAY 81.WATER IS ALSO
            ACROSS COUNTY V 0.5 MILES WEST OF HIGHWAY 81.

0525 AM     FLASH FLOOD      FARMINGTON              40.64N 91.74W
06/21/2010                   VAN BUREN          IA   TRAINED SPOTTER

            A TWO BLOCK STRETCH OF HIGHWAY 2 OR N. 4TH STREET IN
            FARMINGTON WAS FLOODED FROM SHIMEK CREEK. THE WATER WAS 3
            TO 4 INCHES DEEP. DEBRIS WAS WASHED ACROSS THE ROAD NEAR
            PEARL STREET. DELAYED REPORT.

0528 AM     FLASH FLOOD      FARMINGTON              40.64N 91.74W
06/21/2010                   VAN BUREN          IA   TRAINED SPOTTER

            INTERSECTION OF 4TH AND OLIVE STREETS FLOODED.

0535 AM     HEAVY RAIN       5 NW CROTON             40.64N 91.74W
06/21/2010  E3.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            6 HOUR TOTAL. SPOTTER HEARD FIRE DEPARTMENT OFFICIALS ON
            A SCANNER THAT SOME ROADS ARE WASHED OUT.

0553 AM     FLASH FLOOD      S ANSON                 40.57N 91.77W
06/21/2010                   CLARK              MO   TRAINED SPOTTER

            DEBRIS OVER HIGHWAY 81 ABOUT 100 YARDS NORTH OF THE
            JUNCTION COUNTY CC AND HIGHWAY 81.

0600 AM     HEAVY RAIN       MEMPHIS                 40.46N 92.17W
06/21/2010  M1.61 INCH       SCOTLAND           MO   CO-OP OBSERVER

            24 HOUR TOTAL.

0625 AM     HEAVY RAIN       2 NE COLUSA             40.59N 91.14W
06/21/2010  M1.10 INCH       HANCOCK            IL   TRAINED SPOTTER

            ABOUT A 4 HOUR TOTAL.

0640 AM     HEAVY RAIN       AUGUSTA                 40.23N 90.95W
06/21/2010  M1.27 INCH       HANCOCK            IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       DONNELLSON              40.64N 91.56W
06/21/2010  M1.56 INCH       LEE                IA   CO-OP OBSERVER

            24 HOUR TOTAL.

&&
Local storm report, Jun 21, 8:47 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 AM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 SSE DALLAS CITY       40.59N 91.14W
06/21/2010  M1.10 INCH       HANCOCK            IL   MESONET

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       4 W MONTROSE            40.53N 91.49W
06/21/2010  M1.99 INCH       LEE                IA   MESONET

            24 HOUR TOTAL. COCORAHS.

&&
Special weather statement, Jun 21, 10:15 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1115 AM CDT MON JUN 21 2010

IAZ063>065-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-
035-MOZ009-010-211815-
IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-
CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
1115 AM CDT MON JUN 21 2010

...LINE OF THUNDERSTORMS APPROACHING EASTERN IOWA AND NORTHEAST MISSOURI...

AT 1110 AM CDT DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM ABOUT MARSHALLTOWN TO OTTUMWA AND THEN ON INTO
NORTHERN MISSOURI WEST OF KIRKSVILLE. THIS LINE OF THUNDERSTORMS
WAS MOVING EAST AT ABOUT 40 MPH.

THESE STORMS WILL PUSH ACROSS EASTERN IOWA...EXTREME NORTHEAST
MISSOURI AND WESTERN ILLINOIS THROUGH THE EARLY TO MID AFTERNOON
HOURS. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 40 TO
50 MPH...SMALL HAIL AND BRIEF TORRENTIAL RAINS.

IF THREATENING WEATHER APPROACHES OR A WARNING IS ISSUED SEEK
SHELTER IN A STURDY BUILDING.

HAASE
Local storm report, Jun 21, 10:38 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 AM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             KEOKUK                  40.41N 91.40W
06/21/2010  E0.25 INCH       LEE                IA   TRAINED SPOTTER

&&
Local storm report, Jun 21, 11:12 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1212 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     FLASH FLOOD      3 NNE CHARLIE HEATH MEM 40.64N 91.74W
06/21/2010                   VAN BUREN          IA   TRAINED SPOTTER

            UPDATED INFORMATION. A TWO BLOCK STRETCH OF HIGHWAY 2 OR
            N. 4TH STREET IN FARMINGTON WAS FLOODED FROM RUNOFF FROM
            SHIMEK FOREST. THE WATER WAS 3 TO 4 INCHES DEEP. DEBRIS
            WAS WASHED ACROSS THE ROAD NEAR PEARL STREET. DELAYED
            REPORT. IN ADDITION...A 6 FOOT BY 9 FOOT SECTION OF STATE
            STREET BETWEEN 3RD AND 4TH STREETS WAS ERODED.

&&

The radar

The Lincoln radar (KILX), 135 km away, was scanning. The volume nearest the first event began at 17:32 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 hail, 2 flash flood, 1 tornado. Local standard time, as filed.

Hail, Hancock

When
June 21, 11:33 AM CST
Where
Hancock County, 0.69 mi N of Plymouth
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.290, -90.920

Thunderstorm Wind, Hancock

When
June 21, 5:01 PM CST
Where
Hancock County, 2.1 mi W of Durham
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.600, -91.120

Wind gusts estimated to be 60 mph were observed 3 miles southeast of Dallas City, IL at 601 pm June 21. Some debris was blowing in the wind and rain with possible rotation.

Thunderstorm Wind, Hancock

When
June 21, 5:38 PM CST
Where
Hancock County, 2.32 mi NNW of Webster
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.500, -91.020

Wind gusts estimated to be 70 to 80 mph flattened some 3 to 4 foot high corn 4 miles east of Burnside, IL at 638 pm June 21. In addition, a vehicle was almost overturned.

Thunderstorm Wind, McDonough

When
June 21, 6:05 PM CST
Where
McDonough County, 0.53 mi E of Colchester
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.430, -90.790

Wind gusts estimated to be 70 mph blew a large tree down onto a house in Colchester, IL around 705 pm June 21.

Thunderstorm Wind, McDonough

When
June 21, 6:25 PM CST
Where
McDonough County, 3.78 mi ESE of Argyle Lake Sp
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.420, -90.720

Wind gusts estimated to be 60 mph blew down some tree limbs about 4 miles south southwest of Macomb, IL at 725 pm June 21.

Tornado, McDonough

When
June 21, 6:30 PM CST to 6:31 PM CST
Where
McDonough County, 1.58 mi E of Industry to 2.2 mi E of Industry
Rating
EF0
Path length
0.62 mi
Path width
25 yd
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.330, -90.570

A tornado briefly touched down northeast of Industry, IL around 730 pm CDT June 21. A spotter observed this touchdown as it took the roof off a barn.

Flash Flood, McDonough

When
June 21, 6:50 PM CST to June 22, 1:00 AM CST
Where
McDonough County, 1.48 mi NNW of Good Hope to 0.36 mi ENE of Good Hope
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
40.570, -90.690

Heavy rains resulted flash flooding in Colchester, IL and Good Hope, IL during the evening of June 21 and early morning of June 22. Some streets were closed in Colchester due to flooding. In addition, Highway 67 in Good Hope was flooded.

Hail, Stephenson

When
June 21, 6:56 PM CST
Where
Stephenson County, 0.86 mi NW of Freeport
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.290, -89.630

Half dollar-sized hail fell in Freeport, IL at 756 pm June 21.

Hail, McDonough

When
June 21, 9:25 PM CST
Where
McDonough County, Blandinsville
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
40.550, -90.870

Thunderstorm Wind, McDonough

When
June 21, 9:32 PM CST
Where
McDonough County, 0.87 mi NE of Good Hope
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.560, -90.670

Wind gusts estimated to be 50 to 60 mph were observed in Good Hope, IL at 1032 pm June 21.

Flash Flood, Hancock

When
June 22, 1:00 AM CST to 6:00 AM CST
Where
Hancock County, 0.62 mi NW of Augusta to 0.88 mi SW of Augusta
Cause
Heavy Rain
Property damage
$100,000
Reported by
Newspaper
Coordinates
40.237, -90.957

Heavy rains overnight resulted several reports of building flooding in downtown Augusta, including the post office. An estimated 2 feet of water flooded the post office basement.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyThe tornado archive for Illinois, 2010Warnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244892, 244897, 244900, 244918, 244926, 247264, 244932, 244933, 244934, 244935, 246333.